MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMPLATZ SUPER STIFF; STYLET FOR CATHETER, GASTRO-UROLOGY

BOSTON SCIENTIFIC CORPORATION AMPLATZ SUPER STIFF; STYLET FOR CATHETER, GASTRO-UROLOGY
Model Number M0066401060
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Death (1802); Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 09/03/2018
Type of Reportable Event Death
Additional Manufacturer Narrative
Patient's exact age is unknown; however, it was reported that the patient was the over the age of 18.(b)(6).(b)(4).
 
Event or Problem Description
It was reported to boston scientific corporation that an amplatz super stiff urology guidewire was used in the superficial femoral artery (sfa) during a lower extremity angiogram procedure performed on (b)(6) 2018.Per the device's directions for use (dfu) it states that the amplatz urology guidewire is not intended for coronary or vascular use.According to the complainant, during the procedure, the amplatz super stiff urology guidewire and the catheter (manufacturer unknown) got stuck.The amplatz super stiff urology guidewire became shredded, and the tip of the catheter broke off in the patient.The detached portion of the catheter tip was retrieved from the patient.Reportedly, the catheter was not a bsc product.The patient's iliac artery was apparently torn, and the cause is unknown.The patient bled out and died.It is unknown if the devices were related to the cause of death.Attempts to obtain additional information regarding the circumstances surrounding this event have been unsuccessful to date.Should additional relevant details become available a supplemental report will be submitted.

Brand Name
AMPLATZ SUPER STIFF
Common Device Name
STYLET FOR CATHETER, GASTRO-UROLOGY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key7933555
Report Number3005099803-2018-60685
Device Sequence Number941321
Product Code EZB
UDI-Device Identifier08714729752684
UDI-Public08714729752684
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/04/2021
Device Model NumberM0066401060
Device Catalogue Number66495
Device Lot Number0021703689
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/04/2018
Initial Report FDA Received Date10/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;